MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA MYCOPLASMA GENITALIUM ASSAY; NUCLEIC ACID DETECTION SYSTEM FOR NON-VIRAL MICROORGANISM(S)

HOLOGIC, INC. APTIMA MYCOPLASMA GENITALIUM ASSAY; NUCLEIC ACID DETECTION SYSTEM FOR NON-VIRAL MICROORGANISM(S)
Catalog Number ASY-09407
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed the panther logs and worklists and noted there were no indications of hardware or reagent preparation issues that affected results.Customer noted that there was a possibility the samples were swapped.Hologic has not learned of any patient treatment or adverse patient outcomes due to this event.
 
Event or Problem Description
On (b)(6) 2026, customer reported receiving discrepant results while using the aptima mycoplasma genitalium assay (ml 920257) on a patient sample that was part of their bi-annual instrument comparison study.On (b)(6) 2026, customer tested samples on the panther instrument sn (b)(6) with worklist (wl) id (b)(4) and received a negative result for sample id (b)(6).On (b)(6) 2026, customer tested samples on the panther instrument sn (b)(6) with wl id (b)() and received a positive result for sample id (b)(6).On (b)(6) 2026 customer retested samples id (b)(6) on a different panther instrument sn (b)(6) with wl id (b)(4).A positive result was received for sample id (b)(6) and a negative result was received for sample id (b)(6).On (b)(6) 2026, customer retested both samples one more time on the panther instrument sn (b)(6) with wl id (b)(4) and received the same results, positive for sample id (b)(6) and negative for sample id (b)(6).Customer noted that there was a possibility that the sample ids were swapped during the second and third retests.Customer did not provide any information on the patient or patient treatment.Hologic has not been informed of any adverse patient outcomes related to this issue.

Brand Name
APTIMA MYCOPLASMA GENITALIUM ASSAY
Common Device Name
NUCLEIC ACID DETECTION SYSTEM FOR NON-VIRAL MICROORGANISM(S)
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
maria osorio
10210 genetic center drive
san diego, CA 92121
MDR Report Key25411000
Report Number2024800-2026-00029
Device Sequence Number9465358
Product Code QEP
UDI-Device Identifier15420045509146
UDI-Public15420045509146
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
DEN180047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-09407
Device Lot Number920257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown